Alert archive / North Carolina / Gale Warnings in 2015

Gale Warning 5, NWS Wilmington, NC

February 13, 2015

NWS Wilmington, NC issued this gale warning at Feb 13, 2015, 7:42 PM EST. It took effect at Feb 14, 2015, 6:00 PM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 13, 2015, 7:42 PM EST (00:42 UTC)
In effect from
Feb 14, 2015, 6:00 PM EST
Expired
Feb 15, 2015, 12:00 PM EST
In force
18 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WHUS72 KILM 140042
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
742 PM EST FRI FEB 13 2015

AMZ250-252-254-256-141000-
/O.UPG.KILM.GL.A.0004.150214T2100Z-150215T1600Z/
/O.NEW.KILM.GL.W.0005.150214T1800Z-150215T1600Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
742 PM EST FRI FEB 13 2015

...GALE WARNING IN EFFECT FROM 1 PM SATURDAY TO 11 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 11 AM EST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTHWEST 25 TO 35 KT...BECOMING WEST AND THEN
  NORTHWEST. GUSTS AROUND 40 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
RJD
6 follow-up statements
561 
WHUS72 KILM 140901
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
401 AM EST SAT FEB 14 2015

AMZ250-252-254-256-141700-
/O.EXT.KILM.GL.W.0005.150214T2300Z-150215T1700Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
401 AM EST SAT FEB 14 2015

...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO NOON EST
SUNDAY...

* WINDS...NORTHWEST 25 TO 35 KT...GUSTS TO 45 KT

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
118 
WHUS72 KILM 141633
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1133 AM EST SAT FEB 14 2015

AMZ250-252-254-256-150500-
/O.CON.KILM.GL.W.0005.150214T2300Z-150215T1700Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1133 AM EST SAT FEB 14 2015

...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON
EST SUNDAY...

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS TO 40 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
400 
WHUS72 KILM 142016
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
316 PM EST SAT FEB 14 2015

AMZ250-252-254-256-150500-
/O.CON.KILM.GL.W.0005.150214T2300Z-150215T1700Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
316 PM EST SAT FEB 14 2015

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST SUNDAY...

* WINDS...WEST 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
418 
WHUS72 KILM 150501
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1201 AM EST SUN FEB 15 2015

AMZ250-252-254-256-151100-
/O.CON.KILM.GL.W.0005.000000T0000Z-150215T1700Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1201 AM EST SUN FEB 15 2015

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST SUNDAY...

* WINDS...WEST SOUTHWEST 20 TO 30 KT WITH GUSTS TO GALE FORCE
  THROUGH MIDNIGHT. AFTER MIDNIGHT AND THROUGHOUT THE PRE-DAWN
  SUNDAY HOURS...WINDS WILL VEER TO THE NORTHWEST AT 25 TO 35 KT
  WITH GUSTS UP TO 45 KT LIKELY. A FEW GUSTS MAY REACH STORM
  FORCE...ESPECIALLY THE OUTER WATERS OFF CAPE FEAR. 

* SEAS...MAINLY BUILDING TO 4 TO 8 FEET...AND BRIEFLY 8 TO 10 FT
  ACROSS THE OUTER WATERS OFF CAPE FEAR EARLY SUNDAY MORNING. WIND
  DRIVEN WAVES AT 3 TO 6 SECOND PERIODS WILL DOMINATE THE
  SIGNIFICANT SEAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
DCH
241 
WHUS72 KILM 150942
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
442 AM EST SUN FEB 15 2015

AMZ250-252-254-256-151700-
/O.CON.KILM.GL.W.0005.000000T0000Z-150215T1700Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
442 AM EST SUN FEB 15 2015

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WINDS...NORTHWEST 25 TO 35 KT.

* SEAS...5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
500 
WHUS72 KILM 151645
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1145 AM EST SUN FEB 15 2015

AMZ250-252-254-256-152300-
/O.EXP.KILM.GL.W.0005.000000T0000Z-150215T1700Z/
/O.NEW.KILM.SC.Y.0015.150215T1700Z-150215T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1145 AM EST SUN FEB 15 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING WILL EXPIRE AT NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING.

* WINDS...NORTHWEST 20 TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this gale warning went out at Feb 13, 7:22 PM EST, 20 minutes earlier.

Area forecast discussion, Feb 13, 7:22 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
722 PM EST FRI FEB 13 2015

.SYNOPSIS...
HIGH PRESSURE WILL RIDGE INTO THE AREA FROM THE GULF COAST TONIGHT
AND SATURDAY AHEAD OF AN ARCTIC COLD FRONT. STRONG GUSTY WINDS ARE
EXPECTED SATURDAY. A COLD FRONT WILL CROSS THE AREA SATURDAY NIGHT
WITH BRUTALLY COLD AIR FOLLOWING BEHIND IT INTO MONDAY. WIND CHILL
VALUES SUNDAY MORNING AND MONDAY MORNING WILL DROP INTO THE SINGLE
DIGITS. A STORM SYSTEM WILL MOVE OUT OF THE GULF OF MEXICO MONDAY...
BRINGING A CHANCE FOR RAIN AS WELL AS SOME WINTRY PRECIPITATION
MONDAY NIGHT AND TUESDAY NIGHT. DRY AND COLD HIGH PRESSURE WILL
FOLLOW FOR LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 700 PM FRIDAY...DEWPOINTS HAVE JUMPED WITH THE LOSS OF HEATING
AND THE CESSATION OF MIXING. THIS HAS ALLOWED RELATIVE HUMIDITY
VALUES TO RECOVER TO THE 50 TO 60 PERCENT RANGE EARLY THIS EVE.

SKIES WILL REMAIN CLEAR THROUGH MOST OF THE NIGHT. THIN CIRRUS WILL
REACH THE AREA TOWARD MORNING. WINDS WILL BE LIGHT...EVEN CALM FOR A
TIME...AS THE CENTER OF ARCTIC HIGH PRESSURE SETTLES FURTHER SOUTH.
RADIATIONAL COOLING SHOULD GAIN A STRONG ENOUGH FOOTHOLD TO DROP
TEMPS INTO THE LOWER TO MID 20S. A COUPLE OF THE COLDEST INLAND
SPOTS MAY DROP BRIEFLY TO JUST BELOW THE 20 DEGREE MARK.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
AS OF 330 PM FRIDAY...ANOMALOUSLY STRONG UPPER LOW WILL DIVE FROM
THE HUDSON BAY, CANADA...TO OFF THE NEW JERSEY COAST DURING
SATURDAY...BRINGING SUB-500DM HEIGHTS TO MOST OF THE NORTHEAST AND
PARTS OF THE MID-ATLANTIC. THIS FEATURE WILL THEN SLOWLY MOVE OFF
THE NEW ENGLAND COAST DURING SUNDAY...ACCOMPANIED BY RAPIDLY
DEEPENING CYCLOGENESIS. WHILE SENSIBLY THE IMPACTS FROM THIS STORM
WILL REMAIN WELL NORTH OF THE CWA...BIG WEATHER CHANGES ARE ON TAP
THIS WEEKEND.

AS THIS UPPER LOW DIGS SOUTH...IT WILL PUSH AN ARCTIC COLD FRONT
TOWARDS THE CAROLINAS...CROSSING OFFSHORE SATURDAY NIGHT. AHEAD OF
THIS FRONT...TEMPS WILL WARM TO SEASONABLE ON INCREASINGLY STRONG SW
WINDS THANKS TO A TIGHTENING GRADIENT. HIGHS WILL RISE INTO THE MID
50S MOST OF THE AREA...ACCOMPANIED BY SW WINDS OF AROUND 20
MPH...WITH GUSTS INCREASING THROUGH THE AFTN AND EVE. STRENGTHENING
LLJ APPROACHES 50 KTS AT 2500 FT LATE IN THE AFTN/EVE...AND THUS
WIND GUSTS TO 35 OR 40 MPH ARE POSSIBLE LATE IN THE DAYLIGHT HOURS.
STRONG ARCTIC FRONT WILL THEN RACE ACROSS THE REGION WITH LITTLE
MORE THAN SOME INCREASE IN CLOUD COVER...BUT A QUICK WIND SHIFT TO
THE NW...WITH SPEEDS REMAINING IN THE 20 MPH RANGE...AND MUCH HIGHER
GUSTS. THESE STRONG NW WINDS WILL DRIVE RAPID COLD ADVECTION...AND
925MB TEMPS WILL CRASH 10-15C BY SUNDAY MORNING. THIS WILL DIVE MINS
INTO THE LOW 20S...WHICH WHEN ACCOMPANIED BY THESE STRONG WINDS
WILL CREATE WIND CHILLS LESS THAN 10 DEGREES SUNDAY MORNING!

STRONG CAA CONTINUES ON SUNDAY...WITH ONLY SLOWLY DECREASING NW
WINDS. GUIDANCE IS USUALLY TOO WARM IN THESE STRONG CAA
SITUATIONS...AND THUS HAVE UNDERCUT EVEN THE COOLEST MOS...AND
EXPECT HIGHS A DEGREE OR TWO EITHER SIDE OF 32. AGAIN...THATS HIGHS
AROUND FREEZING ON SUNDAY. THESE VERY COLD MAX TEMPS WILL ONCE AGAIN
ALLOW FOR COLD WIND CHILLS ON THE STRONG WINDS...AND APPARENT TEMPS
WILL LIKELY STRUGGLE IN THE 20S ALL AFTN. ARCTIC HIGH PRESSURE
BUILDS SOUTHEAST DURING SUNDAY WHICH WILL FINALLY ALLOW THE GRADIENT
TO RELAX...BUT ALSO PERMIT BETTER RADIATIONAL COOLING SUNDAY
NIGHT...AND MINS SHOULD FALL INTO THE TEENS ACROSS A GOOD PORTION OF
THE AREA...WITH LOW 20S ELSEWHERE.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 400 PM FRIDAY...MONDAY WILL REMAIN FAIRLY QUIET ACROSS THE
COASTAL CAROLINAS AS ARCTIC HIGH PRESSURE WILL BE IN PLACE. BUT
THINGS QUICKLY BECOME TRICKY MONDAY NIGHT INTO TUESDAY AS CONDITIONS
POTENTIALLY BECOME FAVORABLE FOR WINTRY PRECIP.

AN EXTREMELY BROAD UPPER LEVEL TROUGH ACROSS A LARGE PORTION OF THE
CONUS WILL TRIGGER AN AREA OF LOW PRESSURE TO FORM IN THE GULF OF
MEXICO LATE SUNDAY NIGHT/EARLY MONDAY. AS IT PROPAGATES
EAST-NORTHEASTWARD ACROSS NORTHERN FLORIDA/SOUTHERN GEORGIA...A WARM
FRONT WILL ALLOW FOR SOUTHWESTERLY FLOW TO PUMP IN MOISTURE INTO THE
AREA LATE. WHILE MONDAY REMAINS FAIRLY DRY...WITH DEWPOINTS IN THE
SINGLE DIGITS...UNCERTAINTY INCREASES MONDAY NIGHT AND INTO TUESDAY
REGARDING WINTRY PRECIP AS THE SYSTEM SCOOTS OFFSHORE AND RIDES
NORTHEASTWARD UP ALONG THE CAROLINA COAST INTO TUESDAY EVENING. THE
KEY FACTORS LEADING TO THE UNCERTAINTY IS DUE TO THE ACTUAL TRACK OF
THIS SYSTEM AND THE SPEED AT WHICH IT PROGRESSES...WHILE ALSO
FOCUSING ON THE FAIRLY LOW AFOREMENTIONED DEWPOINTS IN PLACE ON
MONDAY. OVERNIGHT LOWS MONDAY INTO TUESDAY WILL BE IN THE MID TO
UPPER 20S...WITH 30S ACROSS THE EXTREME SOUTHERN PORTIONS OF THE
FORECAST AREA. UTILIZING THE TOP-DOWN METHOD...AN OUTCOME OF MIXED
PRECIP HAS EVOLVED FOR THE OVERNIGHT PERIOD OF MONDAY INTO TUESDAY
MORNING. WITH QUICKLY WARMING TEMPERATURES BY LATE MORNING/EARLY
AFTERNOON ON TUESDAY AND THE UPPER LEVEL TROUGH AMPLIFYING...ALL
PRECIPITATION WILL TRANSITION TO RAINFALL. TEMPERATURES DO DROP
AGAIN TUESDAY NIGHT WHICH COULD ALLOW FOR ANOTHER SLIGHT CHANCE OF
MIXED PRECIP. WILL NOTE FORECAST SOUNDINGS DO SHOW SOME UNCERTAINTY
BUT THAT THE CHANCE FOR MIXED PRECIP DOES STAND. GIVEN LACK OF
OVERALL CONSISTENCY WITH MODELS/TRACKS OF SYSTEM...WILL AGAIN
HIGHLIGHT THE UNCERTAINTY FOR MONDAY NIGHT INTO TUESDAY LATE MORNING
GIVEN HOW FAR OUT WE ARE AT THIS TIME.

MODEL GUIDANCE NOTES ANOTHER DISTURBANCE TO MOVE THROUGH ON
THURSDAY...BUT DO NOT SEE MUCH IN THE WAY OF PRECIPITATION
ATTM...THUS WILL HAVE A DRY FORECAST FOR THE REMAINDER OF THE PERIOD
AS ARCTIC HIGH PRESSURE BUILDS IN LATE. COLD TEMPERATURES ON TAP
WITH HIGHS IN THE UPPER 30S/LOW 40S WEDNESDAY AND THURSDAY AND
OVERNIGHT LOWS IN THE 20S.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 00Z...HIGH CONFIDENCE FOR VFR THROUGH THE VALID TAF PERIOD.

WINDS QUICKLY DIMINISH TONIGHT AS PRESSURE GRADIENT RELAXES. WINDS
PICK UP APPRECIABLY SATURDAY AFTERNOON AS A STRONG COLD FRONT
APPROACHES WITH A STRONG WEST TO SOUTHWEST FLOW. THE FRONT SHOULD
MOVE ACROSS JUST BEYOND THE VALID TIME OF THIS FORECAST PERIOD.

EXTENDED OUTLOOK...RAIN/POSSIBLE WINTRY PRECIPITATION MONDAY NIGHT
INTO TUESDAY MORNING. OTHERWISE EXPECT VFR.

&&

.MARINE...
NEAR TERM/THROUGH TONIGHT/...
AS OF 700 PM FRIDAY...N WINDS THIS EVE WILL BACK TO WNW AND W
OVERNIGHT AS RIDGE OF HIGH PRESSURE SETTLES FURTHER S. WIND SPEEDS
WILL BE UNDER 10 KT THROUGH THE NIGHT. SEAS WILL BE SUBSIDING FROM 2
TO 3 FT TO 1 TO 2 FT OVERNIGHT. DANGEROUS MARINE CONDITIONS ARE
STILL EXPECTED TO DEVELOP DURING SAT AFTERNOON.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 330 PM FRIDAY...POOR MARINE CONDITIONS SATURDAY AS A PINCHED
GRADIENT AHEAD OF...AND BEHIND...AN ARCTIC COLD FRONT CREATE GALE
CONDITIONS ACROSS THE WATERS. SW WINDS THROUGH THE DAYLIGHT HOURS OF
SATURDAY WILL RISE QUICKLY...BECOMING 25-30 KTS...POSSIBLY UP TO 35
KTS SUSTAINED EARLY SATURDAY NIGHT...WITH GUSTS UP TO 40 KTS. THESE
WINDS WILL REMAIN ELEVATED EVEN BEHIND THE COLD FRONT WHICH CROSSES
SATURDAY NIGHT...TURNING WINDS TO THE NW BUT AT SIMILAR SPEEDS. A
GALE WATCH HAS BEEN ISSUED AND WILL LIKELY BE UPGRADED TO A GALE
WARNING WITH LATER UPDATES.

THESE STRONG WINDS WILL PUSH WAVE HEIGHTS FROM 2-4 FT EARLY
SATURDAY...TO AS MUCH AS 6-9 FT SATURDAY NIGHT AND INTO SUNDAY
MORNING. THE SHIFT IN WIND DIRECTION TO THE NW /OFFSHORE/
DIRECTION...ALONG WITH DECREASING SPEEDS TO AROUND 15 KTS AT THE END
OF THE PERIOD...WILL ALLOW SEAS TO FALL SLOWLY SUNDAY TO 2-3 FT.
ALTHOUGH THE GALE CONDITIONS ARE EXPECTED TO SUBSIDE EARLY
SUNDAY...A SMALL CRAFT ADVISORY MAY BE NEEDED FOR A TIME SUNDAY
BEFORE CONDITIONS SUBSIDE BELOW ANY CRITERIA REQUIRING A HEADLINE.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 400 PM FRIDAY...SMALL CRAFT ADVISORY POSSIBLE ON TUESDAY INTO
WEDNESDAY.

CONDITIONS REMAIN FAIRLY CALM ON MONDAY AS HIGH PRESSURE REIGNS
ACROSS THE WATERS...ALLOWING FOR A RELAX PRESSURE GRADIENT. EXPECT
NORTHERLY WINDS AOB 10 KTS MONDAY INTO TUESDAY MORNING...WITH SEAS 1
TO 2 FEET. LATE TUESDAY INTO WEDNESDAY...A LOW PRESSURE
WILL GRADUALLY MAKE ITS WAY UP ALONG THE CAROLINA COAST...INCREASING
SEAS 2 TO 5 FT BY THE AFTERNOON...WITH UP TO 6 FTERS POSSIBLE IN THE
EXTREME OUTER WATERS. NORTHWEST WINDS WILL INCREASE TO 15 TO 20 KTS
LATE TUESDAY WITH GUSTS OF UP TO JUST UNDER 30 KTS...THUS WARRANTING
A POSSIBLE SMALL CRAFT.

&&

.FIRE WEATHER...
AS OF 330 PM FRIDAY...AFTER COORDINATION WITH NEIGHBORING OFFICES
AND FORESTRY OFFICIALS...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
ALL OF THE ILM COUNTIES IN BOTH NORTH AND SOUTH CAROLINA. AN
INCREASINGLY TIGHT PRESSURE GRADIENT WILL DRIVE WIND SPEEDS UP
QUICKLY SATURDAY...BECOMING SW AT 15 TO 25 MPH...WITH GUSTS UP TO 35
MPH. A FEW HIGHER GUSTS ARE POSSIBLE EARLY EVENING...ESPECIALLY
ACROSS NORTH CAROLINA. ADDITIONALLY...VERY LOW DEWPOINT AIR OF
MODIFIED CANADIAN ORIGIN WILL DROP RELATIVE HUMIDITY VALUES INTO THE
22 TO 28 PERCENT RANGE. THESE CONDITIONS COMBINED WITH RAPIDLY
DRYING FUELS WILL MAKE BURNING DANGEROUS ON SATURDAY...AS WELL AS
PROMOTE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR SHOULD ANY FIRES GET
OUT OF CONTROL. THEREFORE...A FIRE WEATHER WATCH HAS BEEN
ISSUED...VALID FROM NOON TO 6PM. THIS WILL LIKELY BE UPGRADED TO A
RED FLAG WARNING WITH THE NEXT ISSUANCE.

WINDS AND RELATIVE HUMIDITY VALUES WILL REMAIN NEAR RED-FLAG
CRITERIA ON SUNDAY. AT THIS TIME NO COORDINATION HAS BEEN DONE FOR
SUNDAY SINCE HEADLINES ARE UP FOR SATURDAY...BUT ANOTHER POOR DAY
FOR BURNING SEEMS LIKELY ON SUNDAY AS WELL.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR SCZ017-023-024-032-
     033-039-053>056.

NC...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR NCZ087-096-099-
     105>110.

MARINE...GALE WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING FOR
     AMZ250-252-254-256.

&&

SYNOPSIS...JDW
NEAR TERM...RJD
SHORT TERM...JDW
LONG TERM...SGL
AVIATION...SHK
FIRE WEATHER...JDW
Hazardous weather outlook, Feb 13, 4:23 PM EST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
423 PM EST FRI FEB 13 2015

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-142130-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
423 PM EST FRI FEB 13 2015

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

WIND CHILLS AS LOW AS THE SINGLE NUMBERS SATURDAY NIGHT AND SUNDAY
MORNING AND AGAIN LATE SUNDAY NIGHT AND MONDAY MORNING.

A WINTRY PRECIPITATION MIX MAY DEVELOP MONDAY NIGHT INTO TUESDAY
MORNING AND AGAIN TUESDAY NIGHT INTO WEDNESDAY MORNING.

CRITICALLY LOW AFTERNOON RELATIVE HUMIDITY SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-142130-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
423 PM EST FRI FEB 13 2015

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

SMALL CRAFT ADVISORY CONDITIONS POSSIBLE SUNDAY AFTERNOON AND
SUNDAY NIGHT AND AGAIN TUESDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RJD

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 3:46 AM ESTRed Flag WarningILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson15 hr
Feb 14, 3:56 AM ESTWind AdvisoryILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson24 hr

Nearby

Gale Warnings in North Carolina, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.